MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-125-8-40
Medical Device Problem Codes Structural Problem (2506); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per email on 15mar2024: reported stent ¿jumped¿ upon deployment.Patient/event info - notes: the following information has been requested via email on 18mar2024 / 29mar2024 / 08apr2024.Sg 08apr2024 1.Contact at facility and contact info: 2.Will the facility be reporting this to a government agency (fda, competent authority, etc.) 3.Will the product be returned? a.If yes a return label will be provided.4.Usage of product (please select only one below): a.Initial use of device b.Reuse of device c.Unknown 5.Was product reprocessed for reuse prior to occurrence? 6.Description of event: 7.Can you provide any patient information (age, weight, gender, pre-existing conditions)? 8.What type of procedure was being performed? 9.Did the event result in a death? 10.Did any unintended section of the device remain inside the patient¿s body? a.If yes, please describe.11.Was the patient hospitalized or was there prolonged hospitalization? 12.Did the patient require any additional procedures due to this occurrence? 13.Did the product cause or contribute to the need for additional procedures? a.If yes, please specify additional procedures and provide details.14.Has the complainant reported any adverse effects on the patient due to this occurrence? 15.Has the complainant reported that the product caused or contributed to the adverse effects? a.Please specify adverse effects and provide details.16.How was the procedure able to be completed? 17.Are images of the device or procedure available? 18.At what stage of the procedure did the complaint occur? a.Insertion b.Stent placement c.Removing the introducer.19.Details of access sheath used (name, fr size, length)? 20.What was the target location for the stent? 21.Was the product inspected for kinks or damage before use? 22.Was the device used percutaneously? 23.Was the device flushed through both flushing port before the procedure, as per ifu? 24.Was pre-dilation performed ahead of placement of the stent? 25.Was post-dilation performed after the placement of the stent? 26.Details of the wire guide used (name, diameter, hyrdophyllic)? 27.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered 28.Was resistance encountered when advancing the wire guide to the target location? 29.Was resistance encountered when advancing the delivery system to the target location? 30.How did the physician deal with this resistance? 31.Was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral a.If contralateral, was the bifurcation angle steep? 32.Did the tip of the delivery system cross the target location? 33.Was the delivery system tracked around a tight angle in the patient anatomy? 34.Was the delivery system damaged/kinked/twisted during deployment? 35.Was the handle pulled towards the hub during deployment? 36.Was the delivery system pushed during deployment? 37.Was the stent deployed smoothly / without resistance? a.If no, please detail any difficulty experienced during deployment: 38.What artery was the stent placed in? 39.Was the stent fully deployed from the delivery system prior to removal of the delivery system? 40.What intervention (if any) was required? 41.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 42.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? a.Please specify if yes **please provide the originator a list of any additional manufacturer questions required for investigation.Sg 18mar2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 23-aug-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the device evaluation could not be completed as the ziv6-35-125-8-40 device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot c1876347 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/or label: there is no evidence to suggest the user did not follow the instructions for use (ifu0043).It should be noted the ifu contains the following instructions to the user: "do not push the handle towards the hub during deployment"."repositioning of the zilver stent is not possible since the delivery system's outer sheath cannot be re-advanced over the stent once deployment begins" "before deployment, it is important to straighten the proximal part of the delivery system as much as possible and to keep the handle in a stable position".Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to difficult patient anatomy exerting high deployment forces on the device resulting in the stent being stretched during implantation and causing the stent to ¿jump¿ or deploy in an incorrect location.Additional information regarding the jumping of the stent was requested from the customer however, at the time of the investigation a response had not been received.The investigation will be updated if any additional information becomes available to cirl.As previously mentioned, the ifu contains steps which give instructions on verifying that the stent is at the intended deployment area before deploying and that repositioning the stent once deployment has begun is not possible.Any attempt to reposition the stent once deployment has begun or pushing the handle towards the hub could potentially result in the stent deploying in an incorrect location or 'jumping'.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential similar events.Summary: according to the initial reported it was reported that the stent ¿jumped¿ upon deployment.According to the initial reporter, there was no information provided on the patient outcome.Investigation finding conclude a definitive root cause could not be determined.A possible root cause could be attributed to patient anatomy.Confirmed quantity (b)(4), confirmed used.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential similar events.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19077417
Report Number3001845648-2024-00166
Device Sequence Number15058969
Product Code NIO
UDI-Device Identifier10827002438313
UDI-Public(01)10827002438313(17)241013(10)C1876347
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Catalogue NumberZIV6-35-125-8-40
Device Lot NumberC1876347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown